MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105BER130
Medical Device Problem Codes Partial Blockage (1065); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing medical procedure in the mesenteric artery using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician placed a stent device in the target vessel using the benchmark.While attempting to advance a second stent device through the benchmark, the physician experienced resistance and the stent device became stuck inside the benchmark.Therefore, the physician removed the benchmark and the stent device altogether and decided to end the procedure at that point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark 6f 071 delivery catheter (benchmark)was repeatedly kinked approximately 27.0 to 32.0 cm from the hub and ovalized approximately 105.0 cm from the hub.During functional analysis, a stainless steel mandrel was advanced into the benchmark and friction was observed when advancing through the kinks in the proximal shaft.The mandrel could not be advanced through the ovalized distal shaft.Conclusions: evaluation of the returned device revealed that the benchmark had multiple consecutive kinks in the proximal shaft.This damage likely occurred due to forceful retraction of a stent against resistance or at an angle.Further evaluation revealed the benchmark was ovalized on the distal tip.This damage may have occurred due to forceful manipulation of the benchmark during navigation of patient anatomy.The distal ovalization likely contributed to the inability to advance the second stent device during the procedure.The stent device mentioned in the complaint was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7307165
Report Number3005168196-2018-00448
Device Sequence Number19427873
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/12/2020
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF80005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR